Alert archive / Nebraska / Frost Advisories in 2019
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 2, 2019, 2:05 AM MDT for 17 counties in Nebraska. It took effect at Oct 3, 2019, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 2:05 AM MDT (08:05 UTC)
- In effect from
- Oct 3, 2019, 12:00 AM MDT
- Expired
- Oct 3, 2019, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS73 KLBF 020805 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 305 AM CDT Wed Oct 2 2019 NEZ005-006-008-009-024>028-035>038-057>059-069-022200- /O.NEW.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-Arthur-McPherson-Logan-Custer-Keith-Perkins-Lincoln- Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 305 AM CDT Wed Oct 2 2019 /205 AM MDT Wed Oct 2 2019/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NEZ004-022-023-056-094-022200- /O.NEW.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/ Sheridan-Garden-Grant-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 305 AM CDT Wed Oct 2 2019 /205 AM MDT Wed Oct 2 2019/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Below freezing temperatures possible. * WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry counties. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Taylor
3 follow-up statements
841 WWUS73 KLBF 021907 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 207 PM CDT Wed Oct 2 2019 ...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY MORNING... .Clearing skies tonight along with light winds will help temperatures drop below to near freezing across much of western Nebraska early Thursday morning. NEZ035-030900- /O.UPG.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/ /O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/ Arthur- Including the city of Arthur 107 PM MDT Wed Oct 2 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Thursday. The Frost Advisory is no longer in effect. * WHAT...Below freezing temperatures likely. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * TEMPERATURE...In the lower 30s * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ004-022-023-056-094-030900- /O.UPG.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/ /O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/ Sheridan-Garden-Grant-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Thursday. The Freeze Watch is no longer in effect. * WHAT...Below freezing temperatures likely. * WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry counties. * WHEN...From late tonight through Thursday morning. * TEMPERATURE... From the mid 20s to lower 30s with the coldest readings in Sheridan County. * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ005-006-008-009-024>028-036>038-057>059-069-030900- /O.EXT.KLBF.FR.Y.0004.191003T0600Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/ ...FROST ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thorne
546 WWUS73 KLBF 030824 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 324 AM CDT Thu Oct 3 2019 ...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY MORNING... .Clearing skies tonight along with light winds will help temperatures drop below to near freezing across much of western Nebraska early Thursday morning. NEZ004-022-023-035-056-094-031500- /O.CON.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/ Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Below freezing temperatures likely. * WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry counties. * WHEN...Until 9 AM CDT /8 AM MDT/ Thursday. * TEMPERATURE... From the mid 20s to lower 30s with the coldest readings in Garden and Sheridan Counties. * Impacts...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ005-006-008-009-024>028-036>038-057>059-069-031500- /O.CON.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Jurgensen
538 WWUS73 KLBF 031455 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 955 AM CDT Thu Oct 3 2019 NEZ004-022-023-035-056-094-031600- /O.EXP.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/ Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore 955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/ ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures have risen into the mid to upper 30s across the eastern Panhandle and northwestern Sandhills. The threat for frost and freeze conditions has ended. $$ NEZ005-006-008-009-024>028-036>038-057>059-069-031600- /O.EXP.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/ Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup- Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, and Wauneta 955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/ ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures have risen into the upper 30s to lower 40s, ending the threat for frost across southwestern and portions of central and north central Nebraska. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 1, 11:34 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 1, 11:34 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1234 AM CDT Wed Oct 2 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Oct 1 2019 Near term... Latest radar imagery continues to show showers and embedded thunderstorms south and east of a line from Curtis to O'Neill. These showers and storms will continue to track northeast across this area through the afternoon. In addition, light rain or drizzle continues across portions of the CWA. Latest satellite imagery continues to show significant cloud cover across the area which has helped keep temperatures in the 40s so far this afternoon. Temperatures are not expected to climb much higher this afternoon, however, a few locations could still manage to reach the lower 50s. This evening and tonight... Isentropic lift seen through the day will begin to weaken by late afternoon/early evening, bringing a brief break in the precipitation. Short range model guidance is in agreement that this lift will then increase as we head into the overnight hours, increasing our chances for precipitation across the area. Overcast skies will continue through the night across the region. Low temperatures tonight will fall into the mid to upper 30s across portions of the northwest Sandhills, while the remainder of the CWA will be in the lower to mid 40s. Wednesday and Wednesday night... Chances for precipitation will continue Wednesday morning as we will continue to see some weak lift across the area. By Wednesday afternoon, showers will come to an end from southwest to northeast, accompanied with clearing skies later in the afternoon. Temperatures on Wednesday will remain around 15 to 25 degrees below our seasonable normal, as highs will be range from the mid 40s across north central Nebraska to the upper 50s across southwest Nebraska. For Wednesday night, expect skies to continue to clear from west to east as high pressure at the surface begins to settle in. Temperatures are expected to drop into the upper 20s to lower 30s across portions of western Nebraska. With only light winds expected Wednesday night, areas of western Nebraska will see the first frost of the season as well as the first possible freeze across portions of the northwest Sandhills. At this time will leave any frost/freeze headlines out as confidence in location remains lower, will possibly need something with future packages. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Oct 1 2019 As mentioned above, temperatures will be chilly Thursday morning with some frost possible across western Nebraska. Temperatures will rebound nicely though as afternoon high temperatures will be in the 50s across north central Nebraska and the 60s elsewhere. High temperatures will remain in the upper 50s to lower 70s with low temperatures in the 30s and 40s a common theme through the weekend. An upper level trough will push across the Northern Plains Friday afternoon. An associated cold front is expected to push across the CWA, bringing our next chance for showers and thunderstorms. Winds will be gusty as the front moves through on Friday. Winds are also expected to remain gusty behind the front on both Saturday and Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1230 AM CDT Wed Oct 2 2019 Low stratus and patchy fog will remain prevalent overnight through midday Wednesday. Fog potential will likely remain confined to areas along and north of AIA to TIF to BBW line and visibilities should remain above LIFR categories. Will watch for light rain showers/drizzle to potentially develop over the next few hours and exit the area by sunrise Wednesday. Cannot completely rule out LIFR CIGs periodically, but confidence in those impacting LBF and VTN are too low to warrant inclusion for now. Should see VFR conditions return late in the period as cloud cover exits west to east. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Thorne LONG TERM...Thorne AVIATION...Jurgensen
Hazardous weather outlook, Oct 1, 8:16 PM MDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 916 PM CDT Tue Oct 1 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-030230- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 916 PM CDT Tue Oct 1 2019 /816 PM MDT Tue Oct 1 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Patchy fog is expected tonight into tomorrow morning across parts of western and north central Nebraska. Visibilities occasionally one mile or less will be possible, especially across northern Nebraska. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Skies will clear Wednesday night resulting in rapid clearing. The combination of clear skies, light winds and dry air, will allow lows to reach the lower 30s by Thursday morning. Frost will be possible in these areas. At this time, the greatest threat for frost is west of a line from Springview, to North Platte, to Imperial. There is a chance for thunderstorms Friday night. Currently, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:05 AM MDT | Freeze Watch | LBF | Cherry, Deuel, Garden, Grant, Sheridan | 11 hr |
| Oct 2, 1:07 PM MDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Sheridan | 20 hr |
Nearby
Frost Advisories in Nebraska, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.